Jump to content


Photo

Question about meds...


  • Please log in to reply
4 replies to this topic

#1 ControlIsSlippingAway

ControlIsSlippingAway
  • Members
  • 684 posts
  • Flag:
  • Gender:Female
  • Interests:Music

Posted 25 November 2009 - 09:59 PM

I came back from the doctor today and she took one of those tests where they ask a bunch of questions and stuff, they have me under the "minor depression - severe anxiety" category and wants me to take meds while having counseling but I'm scared that my feelings and passion will go away, I don't want to be apathetic because that's even worse, no motivation at all. I'm sorry I can't remember the name of the meds she wanted me to take, it started with S, it's all sort of blurry. I can barely do all my school work as it is, so yea, it would do some good, but would it do more good than bad? This doctor told me that the side effect that I would feel less is really uncommon, but I don't know, I've lived with this for so long and it's scary to change, this thing has been riding me for 5 years and I thought it would grow off me, I consider myself quite smart and I knew already from the age of 15 that the teenage years are crazy with hormones but it really has only gotten worse so maybe this is the right thing? But back to my question, how many of you have felt that the motivation would be lacking when taking meds?

Sorry, didn't know where to ask this, thanks. And I hope nobody is offended or anything.

#2 NJCat

NJCat
  • Members
  • 3,120 posts
  • Flag:
  • Gender:Female

Posted 25 November 2009 - 10:06 PM

Hi! Reading the side effects of meds can drive anyone bananas.

If I were you, I would give it a try. The doctor is on your side. Maybe it WILL alleviate some of your suffering. If it doesn't work out for you, then tell him/her and maybe you could try something else. It certainly won't permanently make you feel less motivated.

If you don't try it, its possible you might be missing out on the one thing that might make you feel better!

I've been on alot of anxiety and antidepressants in my long history of these illnesses. I don't think that any med I ever tried took away my motivation.
I have had periods where I felt "flat" ... just semi depressed, but that is so much better than being full blown depressed/anxious ... and life is just that .... periods of life. You won't have to commit to this med forever.

That's just my little old opinion!! :)

#3 ControlIsSlippingAway

ControlIsSlippingAway
  • Members
  • 684 posts
  • Flag:
  • Gender:Female
  • Interests:Music

Posted 25 November 2009 - 10:12 PM

Thanks! I'm scared that the meds would have a permanent effect, but they wouldn't, right?

#4 RWigram

RWigram
  • Members
  • 1,435 posts
  • Flag:
  • Gender:Male
  • Location:Massachusetts, USA
  • Interests:Scrabble-History-Reading-Baseball-Football

Posted 25 November 2009 - 11:30 PM

I've never heard of any psych meds that have a long-term effect, but you could ask the doc to be sure.

As for motivation, while it's possible they could de-motivate you, they'll likely at least take the edge off your depression thus removing the biggest de-motivator of all.

#5 ControlIsSlippingAway

ControlIsSlippingAway
  • Members
  • 684 posts
  • Flag:
  • Gender:Female
  • Interests:Music

Posted 26 November 2009 - 05:17 AM

^ That's true, I'm gonna ask her that next week, I'm gonna have to discuss it with the people close to me too before...